Hail, Fairfield
- When
- April 25, 12:04 PM EST to 12:09 PM EST
- Where
- Fairfield County, Pickerington
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.880, -82.750
Severe storms developed during the early afternoon hours of April 25th across Ohio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Severe storms developed during the early afternoon hours of April 25th across Ohio.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 25, 9:51 AM EST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1051 AM EDT SUN APR 25 2010 .SYNOPSIS... A LOW PRESSURE SYSTEM OVER THE MIDDLE MISSISSIPPI VALLEY WILL MOVE EAST ACROSS THE OHIO VALLEY THROUGH MONDAY. AN UPPER LEVEL WEATHER DISTURBANCE MAY KEEP PRECIPITATION LINGERING ALONG AND SOUTH OF THE OHIO RIVER MONDAY NIGHT INTO TUESDAY. HIGH PRESSURE WILL BUILD BACK INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... UPDATED ZONES TO REMOVE EARLY MORNING WORDING. A VERTICALLY STACKED AREA OF LOW PRESSURE FROM THE SFC THROUGH THE MID LEVELS WAS LOCATED NEAR WEST CENTRAL ILLINOIS THIS MORNING. ALL MODELS AGREE THAT THIS SYSTEM WILL SLOWLY MOVE INTO THE LOWER GREAT LAKES AND OHIO VALLEY REGION TODAY AND TONIGHT. A COLD FRONT TRAILING FROM THE OCCLUDED SFC LOW WILL MOVE ACRS THE AREA THIS MORNING INTO THE EARLY AFTN HOURS. THEREAFTER...SPOKES OF VORTICITY WRAPPING AROUND THE UPR LEVEL LOW...ALONG WITH LOW LEVEL CONVERGENT TROF AXES WILL COMBINE WITH DAY TIME INSTABILITY TO PRODUCE SHOWERS AND A CHANCE OF THUNDERSTORMS. THERE IS A SMALL THREAT FOR AN ISOLATED SEVERE STORM EARLY THIS AFTN ACRS THE FAR EAST ZONES OUT AHEAD OF THE COLD FRONT WHERE MLCAPES MAY APPROACH 1000 J/KG. BASICALLY HAVE GRADUALLY RAMPED UP POPS TO 100 PERCENT FROM WEST TO EAST THROUGH THE DAY AND HAVE CONTINUED WITH 100 POPS INTO THE EVENING HOURS. HIGHS TODAY WILL RANGE FROM THE MID 60S WEST TO THE LOWER 70S EAST. LOWS TONIGHT WILL RANGE FROM THE UPPER 40S NORTHWEST TO THE LOWER 50S EAST. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... AFOREMENTIONED VERTICALLY STACKED LOW WILL TAKE ITS TIME MOVING ACRS OUR AREA ON MONDAY. WILL CONTINUE WITH LIKELY SHOWERS. SHOWERS WILL TAPER OFF FROM NW TO SE BY LATE MONDAY AFTERNOON INTO MONDAY EVENING. AN UPR LVL WX DISTURBANCE IN THE NW FLOW ALOFT IS THEN FORECAST TO PASS ACRS THE OHIO VALLEY REGION LATE MONDAY NIGHT INTO TUESDAY. THIS FEATURE WILL KEEP A THREAT FOR SHOWERS MAINLY ALONG AND SOUTH OF THE OHIO RIVER LATE MONDAY NIGHT INTO TUESDAY. ONCE THIS SYSTEM MOVES AWAY FROM THE AREA TUESDAY NIGHT...HIGH PRESSURE AT THE SFC AND ALOFT WILL BUILD INTO THE REGION THROUGH WEDNESDAY. TEMPERATURES WILL BE MUCH COOLER ON MONDAY DUE TO CLOUDS AND SHOWERS. COOL WEATHER IS EXPECTED TO CONTINUE TUESDAY AND WEDNESDAY. && .LONG TERM /THURSDAY THROUGH SATURDAY/... A MID LEVEL RIDGE WILL SLOWLY WORK ITS WAY EAST THROUGH THE END OF THE WORK WEEK. THIS WILL LEAD TO DRY CONDITIONS AND WARMING TEMPERATURES THROUGH FRIDAY. THE CHANCE FOR PCPN LOOKS TO BE NEXT WEEKEND AS ANOTHER COLD FRONT WILL APPROACH THE AREA FROM THE WEST TOWARD THE END OF THE LONG TERM PERIOD. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... DRY CONDITIONS ARE CURRENTLY OVER THE TAF SITES...BUT THE CLEARING AND LEFTOVER MOISTURE FROM THE EARLIER RAIN HAS ALLOWED A FEW PATCHES OF FOG AND STRATUS TO DEVELOP. THIS LOOKS TO PRIMARILY BE AFFECTING KILN AND KCMH AT THIS TIME. SURFACE LOW CENTER WILL TRACK FROM CENTRAL ILLINOIS ACROSS INDIANA TODAY. THIS WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE TAF SITES. LOOKS LIKE THINGS WILL START BACK UP BY MID TO LATE MORNING ACROSS THE WESTERN SITES. THIS LOW PRESSURE SYSTEM...AND ASSOCIATED UPPER LOW...WILL THEN TAKE HOLD OVER OHIO ON SUNDAY NIGHT AND INTO MONDAY. AN EXTENDED PERIOD OF WET WEATHER WILL BE POSSIBLE AFTER THE FIRST WAVE OF SHOWERS AND THUNDERSTORMS HAS PASSED. MVFR CEILINGS AND VISIBILITIES ARE EXPECTED BY OVERNIGHT INTO MONDAY MORNING. WINDS DURING THE DAY TODAY LOOK TO BE GUSTY AT TIMES. WINDS WILL GENERALLY BE OUT OF THE SOUTH TO SOUTH-SOUTHWEST...BUT BY MONDAY NIGHT WHEN THE LOW IS PASSING CLOSE TO THE TAF SITES THE DIRECTION MAY BECOME MORE VARIABLE. .OUTLOOK...MVFR CEILINGS POSSIBLE THROUGH TUESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...CONIGLIO/HICKMAN SHORT TERM...HICKMAN LONG TERM...JGL AVIATION...HATZOS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1210 PM EDT SUN APR 25 2010 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ034-035-042-043-051- 060>062-070>072-077>079-261615- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI- PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT- BROWN- 1210 PM EDT SUN APR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO PHONE IN SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. KYZ100-OHZ026-044>046-052>056-063>065-073-074-080>082-088-261615- LEWIS-HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- HIGHLAND-ADAMS-PIKE-SCIOTO- 1210 PM EDT SUN APR 25 2010 ...SEVERE THUNDERSTORM WATCH 103 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO PHONE IN SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1237 PM EDT SUN APR 25 2010 OHZ055-064-065-251715- FAIRFIELD OH-PICKAWAY OH-FRANKLIN OH- 1237 PM EDT SUN APR 25 2010 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...NORTHERN PICKAWAY AND NORTHWESTERN FAIRFIELD COUNTIES THROUGH 115 PM EDT... AT 1235 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ASHVILLE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ASHVILLE...GROVEPORT... CANAL WINCHESTER AND PICKERINGTON. ALSO...DUVALL...LOCKBOURNE...SLATE RUN METRO PARK...LITHOPOLIS... CARROLL...BLACKLICK ESTATES AND BRICE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. HAWBLITZEL
The Cincinnati radar (KILN), 105 km away, was scanning. The volume nearest the first event began at 17:05 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218183, 218184.